Montelukast side effects

My doctor has suggested that I start taking Montelukast. I was wondering if anyone here takes it and what they think of it. My doctor mentioned that it can cause behavioural changes such as aggression and can also cause nightmares.Just curious as to whether anyone here has experienced these side effects and if they went away.

3 Replies

oldestnewest
  • Hi puffagirl (great name btw!),

    I've been on it a few months and have found its helped massively allergy wise somy asthma is no longer triggered by cats, dust etc but I do get some very vivid dreams (at times I've genuinely thought things I've dreamt have happened) but nothing awful.

    Take care x

  • I've been on it for nearly a year and when I first started taking it I had really vivid dreams. No other changes that I noticed though and the dreams now seem normal or they don't bother me, not sure which. It's meant to not have many side effects. I do know someone who sleep walks and she was much worse on it so stopped.

    I find it much easier to exercise (I like to run - well, jog!) when I take the montelukast.

  • Since having montelukast my asthma has been better and I don't have any side effects from it, except for the occaisional vivid dream. Two nights ago I dreamt that I got up in the morning and took my montelukast, so when I did get up I had to check the pack to check that I'd not really taken one. I used to get more dreams, but I changed the time I took the tablet from just before bed to around 7.30 (it's convienient anyway as I take other meds at this time) just before I eat in the evening and this, I think, made a difference.

    I'd suggest giving it a go, it's unlikly to give you side effects and might make a great difference to your asthma control, just give it a while to work and for any initial side effects to settle.

    Good luck

You may also like...